Alert archive / Tennessee / River Flood Warnings in 2009

River Flood Warning 9, NWS Nashville, TN

May 2, 2009Marshall County, Tennessee

NWS Nashville, TN issued this river flood warning at May 2, 2009, 6:29 PM CDT for Marshall County, Tennessee. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 6:29 PM CDT (23:29 UTC)
Expired
May 3, 2009, 10:54 AM CDT
In force
16 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River near Milltown (MLTT1). The gauge peaked at 31.64 ft at May 4, 2009, 10:00 AM CDT.

actionminormoderate20304005/0205/0305/04
Action stage
30 ft
Minor stage
36 ft
Moderate stage
40 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KOHX 022329
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
629 PM CDT SAT MAY 02 2009

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  DUCK RIVER ABOVE MILLTOWN AFFECTING MARSHALL COUNTY

.HEAVY RAIN OVER THE DUCK RIVER HAS CAUSED THE RIVER TO RISE NEAR MILLTON.
THE RIVER WILL RISE TO NEAR 35 FEET EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

&&

TNC117-031129-
/O.NEW.KOHX.FL.W.0009.090502T2329Z-000000T0000Z/
/MLTT1.1.ER.090502T2042Z.090502T2300Z.000000T0000Z.NO/
629 PM CDT SAT MAY 02 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DUCK RIVER ABOVE MILLTOWN
* FROM THIS EVENING UNTIL FURTHER NOTICE
* AT 06PM SATURDAY THE STAGE WAS...30.8 FEET 
* FLOOD STAGE IS 30.0 FEET 


$$
2 follow-up statements
000 
WGUS84 KOHX 030348
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 PM CDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY 
  DUCK RIVER NEAR HURRICANE MILLS AFFECTING HUMPHREYS COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...ALABAMA..
  DUCK RIVER ABOVE MILLTOWN AFFECTING MARSHALL COUNTY 
  DUCK RIVER AT COLUMBIA AFFECTING MAURY COUNTY 
  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
  SHOAL CREEK NEAR IRON CITY AFFECTING LAUDERDALE AND LAWRENCE COUNTIES 
  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
. RAINFALL YESTERDAY OF 3 TO AS MUCH AS 7 INCHES IN SOME AREAS HAS CAUSED RIVERS 
AND STREAMS TO RISE OUT OF THEIR BANKS. ADDITIONAL EXPECTED RAINFALL WILL KEEP
RIVER LEVELS HIGH...AND MAY LEAD TO FURTHER RISES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

&&

TNC117-031548-
/O.CON.KOHX.FL.W.0009.000000T0000Z-000000T0000Z/
/MLTT1.1.ER.090502T2042Z.090503T0300Z.000000T0000Z.NO/
1048 PM CDT SAT MAY 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE DUCK RIVER ABOVE MILLTOWN
* UNTIL FURTHER NOTICE 
* AT 10PM SATURDAY THE STAGE WAS 31.4 FEET 
* MINOR FLOODING IS OCCURRING AND  FLOODING IS FORECAST 
* FLOOD STAGE IS 30.0 FEET 


$$

TNC119-031548-
/O.CON.KOHX.FL.W.0008.000000T0000Z-090506T2306Z/
/COLT1.2.ER.090502T1545Z.090505T0600Z.090506T1706Z.NO/
1048 PM CDT SAT MAY 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE DUCK RIVER AT COLUMBIA
* UNTIL WEDNESDAY EVENING 
* AT 10PM SATURDAY THE STAGE WAS 35.0 FEET 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 32.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 39.0 FEET BY EARLY TUESDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON.
* AT 37.5 FEET...FLOOD WATERS ENTER THE OLD TVA HYDRO ELECTRIC PLANT
* AT 36.0 FEET...FLOOD WATERS WILL REACH RIVERSIDE DRIVE
* AT 34.5 FEET...FLOOD WATERS REACH RIVERSIDE ELEMENTARY SCHOOL GROUNDS, THE 
  CITY BALL FIELD, AND THE PACKING COMPANY ALONG RIVERSIDE DRIVE
* AT 34.0 FEET...FLOOD WATERS REACH HWY 247 AT THE DUCK RIVER...WEST OF COLUMBIA
* AT 32.0 FEET...FLOOD WATERS OVERFLOW THE BANKS AND LOW LYING AREAS NEAR 
  COLUMBIA BEGIN TO FLOOD


$$

TNC081-031548-
/O.EXT.KOHX.FL.W.0005.000000T0000Z-000000T0000Z/
/CNVT1.2.ER.090502T1130Z.090503T0600Z.000000T0000Z.NO/
1048 PM CDT SAT MAY 02 2009

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR
  THE DUCK RIVER AT CENTERVILLE
* UNTIL FURTHER NOTICE 
* AT 10PM SATURDAY THE STAGE WAS 30.7 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 22.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 31.2 FEET BY AFTER MIDNIGHT TOMORROW 
  THEN BEGIN FALLING.
* AT 25.0 FEET...FLOOD WATERS COVER THE SOCCER FIELDS AND BOTTOMLAND ALONG THE 
  RIVER. HICKMAN SPRINGS ROAD...DEFEATED CREEK ROAD...AND LEATHERWOOD ROAD WILL 
  BE IMPASSABLE. DEFEATED CREEK WILL FLOOD DUE TO BACKWATER FROM THE DUCK RIVER.
* AT 22.0 FEET...FLOOD WATERS WILL COVER THE FLOOD PLAIN ALONG THE RIVER. 
  SEVERAL ROADS NEAR THE RIVER WILL BE PARTIALLY COVERED. IN CENTERVILLE...
  HICKMAN SPRINGS ROAD AND DEFEATED CREEK ROAD WILL BE AFFECTED. LEATHERWOOD 
  ROAD BETWEEN SHADY GROVE AND PRIMM SPRINGS NEAR TOTTYS BEND WILL ALSO BE 
  AFFECTED.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.


$$

TNC085-031548-
/O.EXT.KOHX.FL.W.0007.090503T1415Z-090505T0000Z/
/HMLT1.1.ER.090503T1415Z.090503T1800Z.090504T1800Z.NO/
1048 PM CDT SAT MAY 02 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE DUCK RIVER NEAR HURRICANE MILLS
* FROM TOMORROW LATE MORNING UNTIL MONDAY EVENING
* AT 10PM SATURDAY THE STAGE WAS 21.5 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 24.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 24.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* AT 24.0 FEET...FLOOD WATERS WILL REACH AGRICULTURAL BOTTOMLAND ALONG THE DUCK 
  RIVER ACROSS SOUTHERN HUMPHREYS COUNTY.

$$

TNC135-031548-
/O.CON.KOHX.FL.W.0006.000000T0000Z-090505T1832Z/
/LBVT1.2.ER.090502T1201Z.090503T1200Z.090505T1232Z.NO/
1048 PM CDT SAT MAY 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL TUESDAY AFTERNOON 
* AT 10PM SATURDAY THE STAGE WAS 18.3 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 14.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* AT 16.0 FEET...FLOOD WATERS COVER ROUTE 438 SOUTH OF LOBELVILLE. EXTENSIVE 
  AGRICULTURAL LAND ALONG THE RIVER IS FLOODED AS WELL.
* AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. 
  LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 11.5 FEET...AGRICULTURAL BOTTOMLAND FLOODS. WATER APPROACHES THE RIVER 
  ACCESS ROAD EAST OF LOBELVILLE
* AT 10.0 FEET...LOW LYING AREAS AND AGRICULTURAL BOTTOMLAND WILL FLOOD


$$

ALC077-TNC099-031548-
/O.CON.KOHX.FL.W.0010.090504T0000Z-090504T0600Z/
/IRCT1.1.ER.090504T0000Z.090504T0000Z.090504T0000Z.NO/
1048 PM CDT SAT MAY 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE SHOAL CREEK NEAR IRON CITY
* FROM TOMORROW EVENING UNTIL LATE SUNDAY NIGHT
* AT 10PM SATURDAY THE STAGE WAS 8.5 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 14.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
  NEAR 14.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* AT 14.0 FEET...FLOODING OF BOTTOMLAND ALONG SHOAL CREEK BEGINS

$$

TNC003-031548-
/O.CON.KOHX.FL.W.0004.000000T0000Z-090505T0949Z/
/WTTT1.1.ER.090501T2148Z.090505T0000Z.090505T0349Z.NO/
1048 PM CDT SAT MAY 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE GARRISON FORK NEAR WARTRACE
* FROM MONDAY EVENING UNTIL LATE MONDAY NIGHT
* AT 10PM SATURDAY THE STAGE WAS 8.5 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 8.7 FEET BY AFTER MIDNIGHT TOMORROW. 
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY BEFORE MIDNIGHT.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
000 
WGUS84 KOHX 031554
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 AM CDT SUN MAY 03 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  DUCK RIVER ABOVE MILLTOWN AFFECTING MARSHALL COUNTY
 
.RIVER LEVELS HAVE SUBSIDED BELOW FLOOD STAGE ON THE DUCK RIVER ABOVE MILLTOWN. ADDITIONAL RAINFALL TODAY MAY CAUSE ADDITIONAL RISES ON THE RIVER...BUT AS OF THIS MORNING THE RIVER IS SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC117-031624-
/O.CAN.KOHX.FL.W.0009.000000T0000Z-090503T1554Z/
/MLTT1.1.ER.090502T2042Z.090503T0300Z.090503T1315Z.NO/
1054 AM CDT SUN MAY 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE DUCK RIVER ABOVE MILLTOWN
* UNTIL FURTHER NOTICE
* AT 10AM SUNDAY THE STAGE WAS 29.9 FEET 
* FLOOD STAGE IS 30.0 FEET 


$$
MTP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 2, 2:47 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 2, 2:47 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT SAT MAY 2 2009

.DISCUSSION...A MAJOR LIFE THREATENING FLOOD EVENT IS LIKELY FOR
PARTS OF THE AREA TONIGHT THROUGH SUNDAY NIGHT. MEDIA OUTLETS
SHOULD INFORM THE PUBLIC OF THE VERY SERIOUS NATURE OF THIS
FORECAST. ALSO...EMERGENCY OFFICIALS SHOULD BE PREPARED FOR ALL
TYPES OF MAJOR URBAN...RURAL...SMALL STREAM AND RIVER FLOODING.
THE SOUTHWEST QUARTER OF MIDDLE TENNESSEE IS THE AREA OF PRIMARY
CONCERN. RAINFALL TOTALS THERE HAVE ALREADY REACHED 3 TO 7 INCHES
WITH THE GREATEST AMOUNTS IN PERRY...LEWIS...HICKMAN AND MAURY
COUNTIES. EMERGENCY OFFICIALS HAVE ALREADY REPORTED SIGNIFICANT
PROBLEMS WITH STREAMS OUT OF THEIR BANKS AND EVEN SOME FOLKS
NEEDING RESCUE. THESE LOCATIONS ARE EXPECTED TO RECEIVE AT LEAST
ANOTHER 3 TO 5 INCHES OF RAIN TONIGHT THROUGH SUNDAY EVENING. THIS
WILL BRING THE MOST SIGNIFICANT FLOODING IN RECENT MEMORY IN MID
TN.

ALTHOUGH WE HOPE IT DOES NOT VERIFY...WE ARE LEANING TOWARD THE
WETTER ECMWF SOLUTION. THIS MODEL SHOWS A MORE DISTINCT SURFACE
LOW...RATHER THAN THE SPLIT LOW SOLUTION OF THE GFS AND NAM. THE
ECMWF IS SLOWER...ESPECIALLY COMPARED TO THE NAM...AND IS
SUPPORTED BY THE HPC. OUR EVENT TOTAL QPF WILL SHOW 1-3 INCHES
NORTHWEST...2-4 PLATEAU AND ANYWHERE FROM 3 TO 6 FOR THE REST OF
MID TN. IN CONSIDERATION OF THESE AMOUNTS...AND FOR BETTER
AGREEMENT WITH ADJACENT OFFICES..WE WILL EXPAND THE FLOOD WATCH TO
ADD OUR PLATEAU COUNTIES.

THIS AFTERNOON...MUCH OF THE NORTH HAS ENJOYED A BREAK FROM THE
HEAVY RAIN. THERE WERE SCATTERED SHOWERS JUST SOUTH OF BNA...AND
ANOTHER POCKET OF MODERATE RAINFALL WAS MOVING INTO OUR MAIN ARA
OF CONCERN. A FRONT CONTINUED TO LIE ACROSS THE AREA...WITH TEMPS
RANGING FROM THE UPPER 50S NORTHWEST TO LOWER 70S SOUTHEAST. WE
COULD YET SEE SOME THUNDERSTORMS WITH A SLIGHT RISK FOR SEVERE WX
IN OUR SOUTHERN COUNTIES BEFORE THE DAY IS DONE.

FOR TONIGHT...DEEP MOISTURE AND LIFT WILL SURGE INTO THE AREA FROM
THE SOUTHWEST AS AN INITAIL WAVE LIFTS ALONG THE FRONT. RAINFALL
AMOUTNS THROUGH TONIGHT COULD BE WELL IN EXCESS OF 1 INCH OVER OUR
SOUTHWEST COUNTIES AND 1/2 TO 1 INCH POSSIBLE ELSEWHERE. THE HEAVY
RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY INTO SUNDAY
EVENING AS THE MAIN WAVE APPROACHES AND THE BOUNDARY CONTINUES TO
SERVE AS A FOCUS FOR THE DEEP MOISTURE AND LIFT. CERTAINLY THERE
ARE QUESTIONS ABOUT THE QPF AND EXACTLY WHERE POCKETS OF HEAVY
RAINFALL MAY DEVELOP. POCKETS OF CONVECTION WILL MEAN MORE OR LESS
RAINFALL FOR PARTICULAR LOCATIONS. THERE WILL CONTINUE TO BE A
SLIGHT RISK FOR SEVERE WX THROUGH SUNDAY...MAINLY OVER OUR SOUTHERN
COUNTIES.

IT APPEARS THE ACTION WILL START DIMINISHING LATE SUNDAY NIGHT AS
THE SURFACE LOW PRESSURE MOVES TO OUR EAST. CONDITIONS WILL
IMPROVE ON MONDAY...WITH MOST AREAS SHOULD HAVE SOME SUNSHINE TO
HELP WITH THE DRYING OUT BY TUESDAY.

THE NEXT RAIN SYSTEM WILL ARRIVE AROUND WEDNESDAY. AGAIN THERE ARE
MODEL TIMING DIFFERENCES WITH GFS BEING MUCH FASTER THAN THE
PREFERRED ECMWF. LATE WEEK WILL BRING A WARM AND HUMID PATTERN
WITH AT LEAST SCATTERED THUNDERSTORMS. LOW CONFIDENCE IN EXTENDED
PERIOD FOR NEXT WEEKEND WITH ECMWF SHOWING A PUSH OF DRY AIR
WHILE GFS KEEPS THINGS WARM AND HUMID.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      59  67  55  69 / 100 100 100  30
CLARKSVILLE    56  64  52  67 / 100 100 100  30
CROSSVILLE     58  67  57  62 / 100 100 100  50
COLUMBIA       62  70  57  69 / 100 100 100  40
LAWRENCEBURG   63  73  59  69 / 100 100 100  40
WAVERLY        58  66  54  68 / 100 100 100  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, May 2, 3:31 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SAT MAY 2 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-031115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
331 PM CDT SAT MAY 2 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

POCKETS OF HEAVY RAINFALL WILL DEVELOP ACROSS THE AREA AGAIN LATE
TONIGHT. FLOODING IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST
COUNTIES WHERE SIGNIFICANT RAINFALL AND FLOODING HAS ALREADY
OCCURRED. ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE SOUTHERN
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY MORNING. HEAVY
RAINFALL IS EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY AND SUNDAY
NIGHT...AND FLOODING MAY OCCUR. FLOODING IS LIKELY IN THE
SOUTHWEST COUNTIES OF THE MID STATE WHERE 3 TO 7 INCHES OF RAIN
HAS ALREADY FALLEN. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR IN THE
FAR SOUTHERN COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

13

In the hours before

Local storm report, May 2, 2:59 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TORNADO          8 SSE HOHENWALD         35.44N 87.51W
05/01/2009                   LEWIS              TN   NWS STORM SURVEY

            *** 2 INJ *** TORNADO BEGAN 8.3 MILES SSE OF HOHENWALD
            AND MOVED EAST-SOUTHEAST INTO FAR NW LAWRENCE COUNTY.
            HUNDREDS OF LARGE TREES WERE UPROOTED AND SNAPPED.
            HARDEST HIT AREA WAS A CAMPGROUND IN NAPIER WHERE SEVERAL
            LARGE CAMPERS WERE DAMAGED. TORNADO RATED EF-1 WITH WINDS
            UP TO 100 MPH. PATH LENGTH WAS 4.5 MILES AND WIDTH WAS UP
            TO 150 YARDS. TWO PEOPLE SUSTAINED VERY MINOR INJURIES.

&&

VANNOZZI
Local storm report, May 2, 3:09 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          13 NW PULASKI           35.33N 87.20W
05/01/2009                   GILES              TN   NWS STORM SURVEY

            TORNADO STRUCK NW GILES COUNTY 2.5 MILES NW OF
            CAMPBELLSVILLE OR ABOUT 13-14 MILES NW OF PULASKI. MANY
            LARGE TREES WERE UPROOTED AND SNAPPED. SEVERAL HOMES
            SUSTAINED MINOR ROOF DAMAGE. SEVERAL OUTBUILDINGS WERE
            DEMOLISHED. TORNADO RATED EF-1 WITH WINDS UP TO 100 MPH.
            PATH LENGTH WAS 1.1 MILES AND WIDTH WAS UP TO 100 YARDS.

&&

VANNOZZI

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:31 PM CDTRiver Flood AdvisoryOHXCheatham36 hr
May 2, 1:45 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury30 min
May 2, 2:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury33 min
May 2, 2:46 AM CDTFlash Flood WarningOHXBenton, Hickman, Lewis, Maury, Perry4 hr
May 2, 3:17 AM CDTFlood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more48 hr
May 2, 3:18 AM CDTFlash Flood WarningOHXBedford, Marshall4 hr
May 2, 4:52 AM CDTFlash Flood WarningOHXCoffee4 hr
May 2, 5:13 AM CDTRiver Flood WarningOHXHickman7 days
May 2, 5:16 AM CDTFlash Flood WarningOHXGiles, Lawrence, Wayne4 hr
May 2, 6:45 AM CDTRiver Flood WarningOHXPerry3 days
May 2, 7:19 AM CDTFlash Flood WarningOHXGrundy, Van Buren82 min
May 2, 9:58 AM CDTRiver Flood WarningOHXHumphreys50 hr
May 2, 11:39 AM CDTRiver Flood WarningOHXMaury5 days
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXBedford36 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXLawrence36 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXBedford9 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson9 hr
May 2, 6:34 PM CDTRiver Flood WarningOHXLawrence16 hr

Nearby

River Flood Warnings in Tennessee, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.